Alert archive / Kentucky / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at May 3, 2020, 4:21 PM EDT for Pendleton County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- May 3, 2020, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS81 KILN 032021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sun May 3 2020
KYZ091>093-095>097-032045-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Grant KY-
421 PM EDT Sun May 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL...SOUTHERN BOONE...NORTHEASTERN GRANT AND PENDLETON COUNTIES
UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm over Crittenden,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Williamstown, Walton, Falmouth, Crittenden, Dry Ridge, Butler,
Mentor, Mount Auburn, Atwood, Grants Lick, Northcutt, Bracht, Gubser
Mill, Gardnersville, Peach Grove, White Villa, Ivor, Campbell County
Lake, Fiskburg and Sherman.
This includes the following Interstates...
I-71 in Kentucky between mile markers 73 and 74.
I-75 in Kentucky between mile markers 159 and 171.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8470 3877 8469 3878 8466 3879 8469
3886 8468 3890 8424 3864 8421
TIME...MOT...LOC 2020Z 270DEG 35KT 3877 8465
$$
SitesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 3, 3:38 PM EDT, 43 minutes earlier.
Area forecast discussion, May 3, 3:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 338 PM EDT Sun May 3 2020 .SYNOPSIS... High pressure will build in from the north behind a departing cold front tonight. The high will remain in place on Monday, bringing drier and cooler weather. Low pressure will move across the Tennessee Valley Monday night into Tuesday. This feature will bring clouds along with the next chance of rain. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and embedded thunderstorms were ongoing this afternoon across the southern third of the CWFA. This activity was occurring near and along a cold front south of the Ohio River. The front will exit the region by this evening. However, an embedded short wave aloft will interact with this front to bring high PoPs to the southern/southeast CWFA for the remainder of the afternoon, before tapering off this evening. Farther north, although the low levels are much drier, there may be enough lift with mid level moisture to produce a few sprinkles or a light shower before the short wave exits to the east. By later this evening, skies will clear from the north and west. Models show a weak cold front entering our northern CWFA, but there will be a lack of moisture/lift, so not much is expected except a little more of a northerly wind shift. Otherwise, surface high pressure will build south into the region overnight. Lows will range from the lower 40s north to the mid/upper 40s south. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... High pressure will remain in place across the region on Monday. Skies will start out mostly sunny, then high level clouds will increase from the west ahead of the next weather system. It will be cooler and drier for most of the region. Highs will range from the lower 60s north to the mid/upper 60s south. For Monday night, the high will shift to the east/northeast. Short wave energy within the west/northeast flow aloft will result in lift as it moves into the region. In addition, models indicate moisture transport, isentropic lift, and even some low to mid level deformation developing ahead of low pressure moving into the western Tennessee Valley. As a result, skies will become mostly cloudy to cloudy with the chances for showers increasing between midnight and sunrise. The greatest chance at this time appears to be slated for out southwest CWFA, so likely Pops where placed there with a chance elsewhere. Lows will range from the lower 40s north and east to the mid/upper 40s southwest. && .LONG TERM /TUESDAY THROUGH SUNDAY/... The extended period is characterized by multiple chances for precipitation and below average temperatures for early May in the Ohio Valley. On Tuesday, a low is expected to slide just to the south of the Ohio Valley in central Kentucky. Rainfall will develop north of the low as warm air advection develops aloft and low-level frontogenesis (~850 hPa) occurs. The highest chances for rain will be closer to the low in northern Kentucky and southern Ohio. Temperatures at the surface are expected to remain in the 50s as the surface warm front remains in central Kentucky. Rain chances drop off on Tuesday night as the low pulls east. Rainfall chances return on Wednesday as a shortwave trough may pivot through the area. There is a bit more uncertainty regarding Wednesday's precipitation chances and timing compared to Tuesday since the fine-scale trough is difficult to resolve this far out. Regardless of rainfall chances, Wednesday is expected to feature highs in the upper 50s in central Ohio and lower 60s near the Ohio River with northwesterly surface winds. Thursday should dry in the absence of any forcing for precipitation with highs similar to Wednesday. Rain chances return again on Friday as another shot of cold air moves into the Ohio Valley. Precipitation coverage may not be extensive since moisture may be fairly low ahead of an anomalously strong PV max diving south. Precipitation chances diminish Friday night as high pressure builds in from the northwest. Frost may be possible on Saturday morning since lows may be in the lower 30s on Friday night. Cloud cover and winds will need to be evaluated as the timeframe grows closer. Saturday and Sunday are expected to remain below average for May as the high pressure system moves southeast of the area. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A cold front was located just south of the Ohio River this afternoon. Another embedded disturbance aloft will move across the Ohio Valley this afternoon and evening while the cold front moves southeast. Southern terminals will see another round of showers and a few thunderstorms until the disturbance passes by. Local MVFR ceilings/visibilities are expected in showers with local IFR visibilities in thunderstorms. Farther north VFR conditions are expected with a chance of sprinkles or light showers possible. For tonight, precipitation will be exiting to the southeast while clouds will begin to clear from the west and north. High pressure will eventually build into the region overnight with skies becoming mostly clear. Winds will generally be from the north between 5 and 10 knots. On Monday, high pressure will remain across the area on Monday. There could be a few diurnal cumulus clouds across the north, otherwise, some increasing high clouds are forecast to occur during the afternoon. Winds will remain from the north between 5 and 10 knots. OUTLOOK...MVFR ceilings and visibilities are possible late Monday night into Tuesday morning and then again Wednesday/ Wednesday night and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...Campbell AVIATION...Hickman
Hazardous weather outlook, May 3, 5:00 AM EDT, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 500 AM EDT Sun May 3 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-040900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 500 AM EDT Sun May 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 3, 12:48 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN 1 SW THE VILLAGE OF IND 39.18N 84.35W
05/03/2020 M1.90 INCH HAMILTON OH MESONET
RAINFALL TOTALS SO FAR.
&&
MACLocal storm report, May 3, 12:49 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1249 PM EDT SUN MAY 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HEAVY RAIN 1 SSW MONTGOMERY 39.24N 84.35W
05/03/2020 M1.76 INCH HAMILTON OH MESONET
RAINFALL TOTALS SO FAR.
&&
MACSpecial weather statement, May 3, 2:36 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
236 PM EDT Sun May 3 2020
INZ075-080-KYZ090-091-031900-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
236 PM EDT Sun May 3 2020
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...SOUTHERN
BOONE AND GALLATIN COUNTIES UNTIL 300 PM EDT...
At 236 PM EDT, radar indicated a strong thunderstorm 8 miles
northwest of Vevay, moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Rising Sun, Warsaw, Florence, Pleasant, Fairview, Patriot, Center
Square, Aberdeen, Big Bone Lick, Steele Bottom, Markland, Avonburg,
Moorefield, Rabbit Hash, Quercus Grove, Mount Sterling, North
Landing, Jacksonville, Egypt Bottom and US Route 42 at State Route
184.
This includes I-71 in Kentucky between mile markers 64 and 67.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3893 8514 3894 8513 3894 8509 3897 8478
3886 8470 3877 8476 3877 8478 3875 8478
3879 8519 3893 8520
TIME...MOT...LOC 1836Z 266DEG 33KT 3884 8516
ConiglioSpecial weather statement, May 3, 3:00 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
300 PM EDT Sun May 3 2020
INZ075-080-KYZ090-091-031930-
Switzerland IN-Ohio IN-Boone KY-Gallatin KY-
300 PM EDT Sun May 3 2020
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...SOUTHERN
BOONE AND GALLATIN COUNTIES UNTIL 330 PM EDT...
At 300 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Nickel size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Warsaw, Florence, Pleasant, Fairview, Patriot, Center Square,
Aberdeen, Ryle, Big Bone Lick, Steele Bottom, Markland, Avonburg,
Moorefield, Beaverlick, Quercus Grove, Mount Sterling, North Landing,
Jacksonville, Egypt Bottom and US Route 42 at State Route 184.
This includes I-71 in Kentucky between mile markers 65 and 73.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3890 8520 3892 8493 3893 8487 3894 8473
3884 8466 3877 8473 3877 8478 3876 8478
3876 8520
TIME...MOT...LOC 1900Z 265DEG 34KT 3881 8513
ConiglioSpecial weather statement, May 3, 3:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
357 PM EDT Sun May 3 2020
INZ075-080-KYZ089>091-095-032030-
Switzerland IN-Ohio IN-Boone KY-Carroll KY-Gallatin KY-Grant KY-
357 PM EDT Sun May 3 2020
...A STRONG THUNDERSTORM WILL AFFECT OHIO...CENTRAL SWITZERLAND...
EASTERN CARROLL...SOUTHERN BOONE...NORTHWESTERN GRANT AND GALLATIN
COUNTIES UNTIL 430 PM EDT...
At 357 PM EDT, radar indicated a strong thunderstorm near Florence,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe, Fairview, Ghent,
Sparta, Patriot, Center Square, Ryle, Big Bone Lick, Interstate 71 at
US Route 127, Steele Bottom, Markland, Beaverlick, Quercus Grove,
Mount Sterling, North Landing and Jacksonville.
This includes I-71 in Kentucky between mile markers 58 and 75.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3895 8473 3885 8463 3873 8468 3872 8479
3872 8480 3869 8507 3887 8511
TIME...MOT...LOC 1957Z 260DEG 24KT 3879 8500
ConiglioSpecial weather statement, May 3, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sun May 3 2020
KYZ091>093-095>097-032045-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Bracken KY-Grant KY-
421 PM EDT Sun May 3 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
CAMPBELL...SOUTHERN BOONE...NORTHEASTERN GRANT AND PENDLETON COUNTIES
UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm over Crittenden,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Williamstown, Walton, Falmouth, Crittenden, Dry Ridge, Butler,
Mentor, Mount Auburn, Atwood, Grants Lick, Northcutt, Bracht, Gubser
Mill, Gardnersville, Peach Grove, White Villa, Ivor, Campbell County
Lake, Fiskburg and Sherman.
This includes the following Interstates...
I-71 in Kentucky between mile markers 73 and 74.
I-75 in Kentucky between mile markers 159 and 171.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8470 3877 8469 3878 8466 3879 8469
3886 8468 3890 8424 3864 8421
TIME...MOT...LOC 2020Z 270DEG 35KT 3877 8465
SitesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:59 AM EDT | Special Weather Statement | ILN | Scioto | 31 min |
| May 3, 9:49 AM EDT | Special Weather Statement | ILN | Hamilton | 26 min |
| May 3, 11:20 AM EDT | Special Weather Statement | ILN | Clermont | 25 min |
| May 3, 12:14 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| May 3, 5:22 PM EDT | Special Weather Statement | ILN | Adams | 23 min |
| May 3, 3:57 PM EDT | Special Weather Statement | ILN | Gallatin | 33 min |
| May 3, 5:00 PM EDT | Special Weather Statement | ILN | Bracken, Pendleton | 30 min |
| May 3, 2:36 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 24 min |
| May 3, 3:00 PM EDT | Special Weather Statement | ILN | Switzerland | 30 min |
Nearby
Special Weather Statements in Kentucky, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.